Alert archive / Illinois / Flash Flood Watches in 2014

Flash Flood Watch 1, NWS Lincoln, IL

July 12, 201410 counties in Illinois

NWS Lincoln, IL issued this flash flood watch at Jul 12, 2014, 3:07 PM CDT for 10 counties in Illinois. It took effect at Jul 12, 2014, 10:00 PM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jul 12, 2014, 3:07 PM CDT (20:07 UTC)
In effect from
Jul 12, 2014, 10:00 PM CDT
Expired
Jul 13, 2014, 10:32 AM CDT
In force
13 hr
Issued by
NWS Lincoln, IL
Flood severity
None

Counties Champaign County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Macon County, IL, McLean County, IL, Moultrie County, IL, Piatt County, IL, Vermilion County, IL

The radar

The Lincoln radar (KILX), 83 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1263 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
908 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

833 
WGUS63 KILX 122007
FFAILX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
307 PM CDT SAT JUL 12 2014

...ADDITIONAL HEAVY RAIN MAY LEAD TO RENEWED FLASH FLOODING
TONIGHT...

ILZ038-043>046-053>057-130200-
/O.NEW.KILX.FF.A.0001.140713T0300Z-140713T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...CHAMPAIGN...
URBANA...DANVILLE...DECATUR...CHARLESTON...MATTOON
307 PM CDT SAT JUL 12 2014

...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING
THROUGH SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS AND EAST 
  CENTRAL ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  ILLINOIS...DE WITT...MACON...MCLEAN...MOULTRIE AND PIATT. IN 
  EAST CENTRAL ILLINOIS...CHAMPAIGN...COLES...DOUGLAS...EDGAR 
  AND VERMILION.

* FROM 10 PM CDT THIS EVENING THROUGH SUNDAY AFTERNOON. 

* RAINFALL TOTALS OF 3 TO 5 INCHES WERE WIDESPREAD SATURDAY
  MORNING...BASICALLY IN AREAS BETWEEN HIGHWAY 51 AND THE I-57
  CORRIDOR. THE HEAVIEST RAIN OCCURRED FROM CHAMPAIGN URBANA
  NORTHWEST ALONG I-74 TO FAR SOUTHEAST MCLEAN COUNTY...WHERE
  TOTALS OF 5 TO 8 INCHES WERE REPORTED. WHILE SOME OF THIS
  FLOODING WAS STARTING TO RECEDE...IT WILL TAKE SOME TIME TO END.
  ADDITIONALLY...AN AREA OF THUNDERSTORMS WITH HEAVY RAIN IS
  EXPECTED TO MOVE INTO EAST CENTRAL ILLINOIS TOWARD MIDNIGHT...
  AND CONTINUE THROUGH THE NIGHT. 

* WITH THE AMOUNT OF RAIN THAT HAS FALLEN...VERY LITTLE ADDITIONAL
  RAIN CAN BE ABSORBED BY THE GROUND BEFORE RUNNING OFF. THIS WILL
  RESULT IN AN INCREASED FLASH FLOOD POTENTIAL AGAIN OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
GEELHART
3 follow-up statements
892 
WGUS63 KILX 130224
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
924 PM CDT SAT JUL 12 2014

...ADDITIONAL HEAVY RAIN MAY LEAD TO RENEWED FLASH FLOODING TONIGHT...

ILZ038-043>046-053>057-131030-
/O.CON.KILX.FF.A.0001.140713T0300Z-140713T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...CHAMPAIGN...
URBANA...DANVILLE...DECATUR...CHARLESTON...MATTOON
924 PM CDT SAT JUL 12 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS...
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...DE 
  WITT...MACON...MCLEAN...MOULTRIE AND PIATT. IN EAST CENTRAL 
  ILLINOIS...CHAMPAIGN...COLES...DOUGLAS...EDGAR AND VERMILION.

* THROUGH SUNDAY AFTERNOON

* RAINFALL TOTALS OF 3 TO 5 INCHES WERE WIDESPREAD SATURDAY
  MORNING...BASICALLY IN AREAS BETWEEN HIGHWAY 51 AND THE I-57
  CORRIDOR. THE HEAVIEST RAIN OCCURRED FROM CHAMPAIGN URBANA
  NORTHWEST ALONG I-74 TO FAR SOUTHEAST MCLEAN COUNTY...WHERE
  TOTALS OF 5 TO 8 INCHES WERE REPORTED. ADDITIONALLY...AN AREA OF
  THUNDERSTORMS WITH HEAVY RAIN IS EXPECTED TO MOVE INTO EAST
  CENTRAL ILLINOIS TOWARD MIDNIGHT...AND CONTINUE THROUGH THE
  NIGHT.

* WITH THE AMOUNT OF RAIN THAT HAS FALLEN...VERY LITTLE 
  ADDITIONAL RAIN CAN BE ABSORBED BY THE GROUND BEFORE RUNNING 
  OFF. THIS WILL RESULT IN AN INCREASED FLASH FLOOD POTENTIAL 
  AGAIN OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$



ONTON
171 
WGUS63 KILX 130755
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
255 AM CDT SUN JUL 13 2014

ILZ038-043>046-053>057-131800-
/O.CON.KILX.FF.A.0001.000000T0000Z-140713T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...CHAMPAIGN...
URBANA...DANVILLE...DECATUR...CHARLESTON...MATTOON
255 AM CDT SUN JUL 13 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS...
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...DE 
  WITT...MACON...MCLEAN...MOULTRIE AND PIATT. IN EAST CENTRAL 
  ILLINOIS...CHAMPAIGN...COLES...DOUGLAS...EDGAR AND VERMILION.

* UNTIL 1 PM CDT THIS AFTERNOON

* SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE WATCH AREA THIS
  MORNING...WITH ADDITIONAL RAINFALL AMOUNTS OF ONE QUARTER TO ONE
  HALF INCH POSSIBLE. DUE TO THE VERY HEAVY RAINFALL THAT OCCURRED
  SATURDAY MORNING...VERY LITTLE ADDITIONAL RAIN CAN BE ABSORBED
  BY THE GROUND BEFORE RUNNING OFF. AS A RESULT...FLASH FLOODING
  OF LOW-LYING AND FLOOD PRONE AREAS WILL REMAIN POSSIBLE THROUGH
  MIDDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$


BARNES
453 
WGUS63 KILX 131532
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
1032 AM CDT SUN JUL 13 2014

ILZ038-043>046-053>057-131645-
/O.CAN.KILX.FF.A.0001.000000T0000Z-140713T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...CHAMPAIGN...
URBANA...DANVILLE...DECATUR...CHARLESTON...MATTOON
1032 AM CDT SUN JUL 13 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS AND EAST
CENTRAL ILLINOIS HAS BEEN CANCELLED. 

$$



HJS

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood watch went out at Jul 12, 3:00 PM CDT, 7 minutes earlier.

Area forecast discussion, Jul 12, 3:00 PM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
300 PM CDT Sat Jul 12 2014

.DISCUSSION...
ISSUED 300 PM CDT Sat Jul 12 2014

Eastern Illinois finally drying out after the copious rains that
occurred during the morning hours. Radar showed a large area of 3 to
5 inches between US-51 and I-57, with a sizable area of 6 to 8
inches from Champaign northwest along I-74 into far southeast
McLean County. Areas further west pretty much missed out on the
rain, and some sunshine has formed out near Springfield. Tongue of
75+ degree dew points has spread into the western half of the CWA,
causing heat index values to rise into the 95-100 degree range.

Immediate forecast concern involves flooding potential tonight
and Sunday, followed with the well-advertised, unseasonably cool
weather occurring a bit later in the week.

SHORT TERM...Tonight through Monday:

Cold front still back across the northwest third of Iowa this
afternoon, and this will be settling across the northern part of
the forecast area overnight, finally clearing the the southeast
corner by mid afternoon Sunday. MCS expected to develop across
Iowa and northern Illinois this evening, sinking southward into
our area beginning mid-late evening. Low-level flow will increase
a bit, with a concern that this will slow the southward
progression. Precipitable water values up around 2.3" will mean
additional heavy rains are likely with this MCS, primarily in the
northern half of the CWA. Areas west of Bloomington and Decatur
should be able to absorb some of this heavier rain, at least
initially, but east of there, it will take very little to cause
additional water concerns due to the morning flooding. Thus, will
be issuing a Flash Flood Watch basically from Bloomington to
Decatur eastward for late this evening through midday Sunday.

Initial thunderstorm activity should be exiting the southeast CWA
Sunday evening. However, scattered showers/storms expected to
develop again Monday as a surge of energy accompanies the incoming
cool air mass.

LONG TERM...Tuesday through Saturday:

850 mb temperatures fall to around 6-7C by Tuesday morning as the
deep trough digs across the Midwest. Have lowered Tuesday morning
temperatures a bit as a result, with lows 50-55 except upper 50s
south of I-70, and we may struggle to reach 70 north of I-74 on
Tuesday. Have added some small rain chances across the far north,
due to potential for instability showers with the core of the
trough overhead.

Temperatures should rise a couple degrees each day for the
remainder of the week, as the air mass modifies. Have kept the
forecast dry the remainder of the period, as high pressure takes
its time pushing eastward. Latest ECMWF does show some potential
for rain across the south by Saturday, but the longer range models
have some discrepancy on the strength of an incoming trough at
that point, so have left it out for now.

Geelhart

&&

.AVIATION...
ISSUED 1257 PM CDT Sat Jul 12 2014

Major issue for this forecast is the timing of the FROPA and the
associated TSRA. Going to begin the progression a little sooner
than prev issuance with a 03-06z approach and VCTS, with tempo
TSRA shortly after for a couple hours. Dropping to IFR vis with
storms. Otherwise, BKN mid/high deck and south southwesterly winds
until the passage of the boundary when winds become more westerly.
Ending the precip before dawn in the NW may bring risk of reduced
vis in the wake of the system, but the clearing potential is
sketchy in models as well as on vis sat imagery. Will keep a
subtle drop for the early morning hours in PIA and BMI but should
the mid deck maintain solid coverage, the vis drop will be
minimized.

HJS

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH from 10 PM CDT this evening through Sunday
afternoon FOR ILZ038-043>046-053>057.

&&
Hazardous weather outlook, Jul 12, 11:29 AM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1129 AM CDT SAT JUL 12 2014

ILZ040-041-047-049-050-131100-
CASS-MASON-MORGAN-SCHUYLER-SCOTT-
1129 AM CDT SAT JUL 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PERIODIC THUNDERSTORMS WILL BE POSSIBLE ALONG A WARM FRONT THAT IS
FORECAST TO MOVE NORTH THROUGH THE AREA TODAY. THESE SCATTERED
THUNDERSTORMS WILL CONTINUE INTO TONIGHT. THOUGH ISOLATED GUSTY
WINDS AND SMALL HAIL WILL BE POSSIBLE...THE STORMS ARE NOT EXPECTED
TO BECOME SEVERE AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL CONTINUE OFF AND ON SUNDAY AND MONDAY. THOUGH ISOLATED GUSTY
WINDS AND SMALL HAIL WILL BE POSSIBLE...THE STORMS ARE NOT EXPECTED
TO BECOME SEVERE AT THIS TIME.

RIVER FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FROM HAVANA
AND POINTS DOWNSTREAM INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ027>031-036-037-131100-
FULTON-KNOX-MARSHALL-PEORIA-STARK-TAZEWELL-WOODFORD-
1129 AM CDT SAT JUL 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PERIODIC THUNDERSTORMS WILL BE POSSIBLE ALONG A WARM FRONT THAT IS
FORECAST TO MOVE NORTH THROUGH THE AREA TODAY. THESE SCATTERED
THUNDERSTORMS WILL CONTINUE INTO TONIGHT. THERE IS A SLIGHT RISK
THAT SOME OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING
WINDS AND LARGE HAIL BEING THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL CONTINUE OFF AND ON SUNDAY AND MONDAY. THOUGH ISOLATED GUSTY
WINDS AND SMALL HAIL WILL BE POSSIBLE...THE STORMS ARE NOT EXPECTED
TO BECOME SEVERE AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

ILZ038-043>046-131100-
CHAMPAIGN-DE WITT-MCLEAN-PIATT-VERMILION-
1129 AM CDT SAT JUL 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PERIODIC THUNDERSTORMS WILL BE POSSIBLE ALONG A WARM FRONT THAT IS
FORECAST TO MOVE NORTH THROUGH THE AREA TODAY. THOUGH ISOLATED
GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST
STORMS...STORMS ARE NOT ANTICIPATED TO REACH SEVERE CRITERIA.
HOWEVER...BECAUSE OF THE UNUSUALLY HIGH RAINFALL AMOUNTS RECEIVED
THIS MORNING...MUCH OF THE AREA WILL REMAIN UNDER A SIGNIFICANT
THREAT OF FLOODING WITH ANY ADDITIONAL STORMS THIS EVENING AND
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL CONTINUE OFF AND ON SUNDAY AND MONDAY. THERE
IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE ON
SUNDAY...EAST OF A TAYLORVILLE TO CHAMPAIGN LINE. THE MAIN SEVERE
WEATHER THREAT WOULD BE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

ILZ042-048-051>057-061>063-066>068-071>073-131100-
CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MENARD-MOULTRIE-RICHLAND-
SANGAMON-SHELBY-
1129 AM CDT SAT JUL 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PERIODIC THUNDERSTORMS WILL BE POSSIBLE ALONG A WARM FRONT THAT IS
FORECAST TO MOVE NORTH THROUGH THE AREA TODAY. THESE SCATTERED
THUNDERSTORMS WILL CONTINUE INTO TONIGHT. THOUGH ISOLATED GUSTY
WINDS AND SMALL HAIL WILL BE POSSIBLE...THE STORMS ARE NOT EXPECTED
TO BECOME SEVERE AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL CONTINUE OFF AND ON SUNDAY AND MONDAY. THERE
IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE ON
SUNDAY...EAST OF A TAYLORVILLE TO CHAMPAIGN LINE. THE MAIN SEVERE
WEATHER THREAT WOULD BE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HJS

In the hours before

Local storm report, Jul 12, 11:43 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1143 AM CDT SAT JUL 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FLASH FLOOD      1 W FISHER              40.32N 88.37W
07/12/2014                   CHAMPAIGN          IL   PUBLIC

            US-136 FLOODED. REPORT VIA TWITTER

1130 AM     FLASH FLOOD      MANSFIELD               40.21N 88.51W
07/12/2014                   PIATT              IL   PUBLIC

            WATER OVER US-150 FROM MANSFIELD TO MAHOMET. PUBLIC
            REPORT VIA TWITTER

&&

GEELHART
Local storm report, Jul 12, 11:44 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1144 AM CDT SAT JUL 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HEAVY RAIN       LAKE OF THE WOODS       40.21N 88.37W
07/12/2014  E7.00 INCH       CHAMPAIGN          IL   BROADCAST MEDIA

            PUBLIC REPORT RELAYED VIA UIUC CAMPUS TV STATION

&&

GEELHART
Local storm report, Jul 12, 12:15 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1215 PM CDT SAT JUL 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 AM     FLASH FLOOD      MANSFIELD               40.21N 88.51W
07/12/2014                   PIATT              IL   DEPT OF HIGHWAYS

            US-150 CLOSED EAST OF MANSFIELD DUE TO FLOODING. REPORTED
            BY IDOT

&&

GEELHART
Local storm report, Jul 12, 1:16 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
116 PM CDT SAT JUL 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HEAVY RAIN       WILLARD AIRPORT         40.04N 88.28W
07/12/2014  M2.77 INCH       CHAMPAIGN          IL   ASOS

            STORM TOTAL.

&&

GEELHART
Local storm report, Jul 12, 1:25 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
125 PM CDT SAT JUL 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HEAVY RAIN       MANSFIELD               40.21N 88.51W
07/12/2014  M5.70 INCH       PIATT              IL   BROADCAST MEDIA

            PUBLIC REPORT VIA WCIA FACEBOOK PAGE

&&

GEELHART
Local storm report, Jul 12, 1:56 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
156 PM CDT SAT JUL 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HEAVY RAIN       SHELBYVILLE             39.41N 88.80W
07/12/2014  E3.00 INCH       SHELBY             IL   BROADCAST MEDIA

            MEASURED BETWEEN 4 AM AND 630 AM. RELAYED VIA WAND-TV.

0657 AM     HEAVY RAIN       4 WSW LE ROY            40.32N 88.83W
07/12/2014  M2.84 INCH       MCLEAN             IL   COCORAHS

0700 AM     HEAVY RAIN       4 N CERRO GORDO         39.95N 88.73W
07/12/2014  M3.33 INCH       PIATT              IL   COCORAHS

0700 AM     HEAVY RAIN       SHELBYVILLE             39.41N 88.80W
07/12/2014  M2.65 INCH       SHELBY             IL   COCORAHS

0700 AM     HEAVY RAIN       4 SSW LE ROY            40.29N 88.79W
07/12/2014  M3.62 INCH       MCLEAN             IL   COCORAHS

0700 AM     HEAVY RAIN       1 NE SHELBYVILLE        39.42N 88.79W
07/12/2014  M2.65 INCH       SHELBY             IL   COCORAHS

0700 AM     HEAVY RAIN       3 NE BLOOMINGTON        40.51N 88.93W
07/12/2014  M1.13 INCH       MCLEAN             IL   NWS EMPLOYEE

0700 AM     HEAVY RAIN       LOVINGTON               39.71N 88.63W
07/12/2014  M1.97 INCH       MOULTRIE           IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       4 NW NEOGA              39.36N 88.50W
07/12/2014  M1.07 INCH       SHELBY             IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       7 WSW MONTICELLO        39.99N 88.70W
07/12/2014  M2.71 INCH       PIATT              IL   COCORAHS

0700 AM     HEAVY RAIN       4 WSW LE ROY            40.32N 88.83W
07/12/2014  M2.84 INCH       MCLEAN             IL   COCORAHS

0700 AM     HEAVY RAIN       7 WSW MONTICELLO        39.99N 88.70W
07/12/2014  M2.71 INCH       PIATT              IL   COCORAHS

0700 AM     HEAVY RAIN       4 SSW LE ROY            40.29N 88.79W
07/12/2014  M3.62 INCH       MCLEAN             IL   COCORAHS

0730 AM     HEAVY RAIN       4 NW MODE               39.31N 88.79W
07/12/2014  M3.42 INCH       SHELBY             IL   COCORAHS

0730 AM     HEAVY RAIN       4 NW MODE               39.31N 88.79W
07/12/2014  M3.42 INCH       SHELBY             IL   COCORAHS

0730 AM     HEAVY RAIN       2 NNE CISCO             40.04N 88.71W
07/12/2014  M3.09 INCH       PIATT              IL   COCORAHS

0730 AM     HEAVY RAIN       2 NNE CISCO             40.04N 88.71W
07/12/2014  M3.09 INCH       PIATT              IL   COCORAHS

0730 AM     HEAVY RAIN       FARMER CITY             40.24N 88.64W
07/12/2014  M2.17 INCH       DE WITT            IL   MESONET

            HADS RIVER DATA

0730 AM     HEAVY RAIN       SHELBYVILLE             39.41N 88.80W
07/12/2014  M2.24 INCH       SHELBY             IL   MESONET

            HADS RIVER DATA

0730 AM     HEAVY RAIN       LOVINGTON               39.71N 88.63W
07/12/2014  M1.68 INCH       MOULTRIE           IL   MESONET

            HADS RIVER DATA

0730 AM     HEAVY RAIN       COWDEN                  39.25N 88.86W
07/12/2014  M1.42 INCH       SHELBY             IL   MESONET

            HADS RIVER DATA

0840 AM     FLOOD            MONTICELLO              40.03N 88.57W
07/12/2014                   PIATT              IL   LAW ENFORCEMENT

            WATER ACROSS SEVERAL ROADS, A COUPLE INCHES DEEP. WATER
            STANDING IN SEVERAL YARDS.

0840 AM     FLOOD            BEMENT                  39.92N 88.57W
07/12/2014                   PIATT              IL   LAW ENFORCEMENT

            WATER RUNNING OVER ROADS, A COUPLE INCHES DEEP. STANDING
            WATER IN SEVERAL YARDS.

0850 AM     HEAVY RAIN       2 NW CHAMPAIGN          40.13N 88.29W
07/12/2014  M2.86 INCH       CHAMPAIGN          IL   COCORAHS

            STORM TOTAL RAINFALL...2.64 INCHES OF RAIN THE PAST HOUR
            AND 50 MINS.

0854 AM     FLASH FLOOD      1 ENE CHAMPAIGN         40.12N 88.25W
07/12/2014                   CHAMPAIGN          IL   TRAINED SPOTTER

            SEVERAL STREETS IN CHAMPAIGN FLOODED WITH 6 TO 12 INCHES
            OF WATER. LAW ENFORCEMENT REPORTS WATER OVER ROADS AT
            NEIL STREET AND KIRBY, INTERSECTION OF COLUMBIA AND
            MARKET, AND THE VINE STEET VIADUCT. CUNNINGHAM VIADUCT
            ALSO CLOSED DUE TO FLOODING.

0900 AM     HEAVY RAIN       4 E LEXINGTON           40.64N 88.71W
07/12/2014  M2.63 INCH       MCLEAN             IL   PUBLIC

            REPORT VIA FACEBOOK

0925 AM     HEAVY RAIN       MAHOMET                 40.19N 88.40W
07/12/2014  M4.90 INCH       CHAMPAIGN          IL   PUBLIC

            REPORT VIA FACEBOOK

0930 AM     HEAVY RAIN       1 N SAVOY               40.08N 88.25W
07/12/2014  M4.10 INCH       CHAMPAIGN          IL   MESONET

            RAINFALL THIS MORNING...SWOP REPORT.

0945 AM     FLASH FLOOD      CHAMPAIGN               40.11N 88.26W
07/12/2014                   CHAMPAIGN          IL   LAW ENFORCEMENT

            SEVERAL STRETS CLOSED DUE TO FLOODING. INCLUDES BRADLEY
            WESTBOUND AT PROSPECT, NEIL ST FROM HESSEL BLVD TO FOX
            DRIVE.

1000 AM     HEAVY RAIN       FOOSLAND                40.36N 88.43W
07/12/2014  M5.50 INCH       CHAMPAIGN          IL   BROADCAST MEDIA

            PUBLIC REPORT VIA WCIA FACEBOOK PAGE

1000 AM     HEAVY RAIN       1 SSE LE ROY            40.33N 88.76W
07/12/2014  M2.44 INCH       MCLEAN             IL   MESONET

            HADS STATION

1000 AM     HEAVY RAIN       5 ESE CHAMPAIGN         40.08N 88.19W
07/12/2014  M4.35 INCH       CHAMPAIGN          IL   MESONET

            APRS MESONET

1000 AM     HEAVY RAIN       2 W SIDNEY              40.02N 88.10W
07/12/2014  M3.08 INCH       CHAMPAIGN          IL   COCORAHS

            APRS MESONET

1000 AM     FLASH FLOOD      MAHOMET                 40.19N 88.40W
07/12/2014                   CHAMPAIGN          IL   BROADCAST MEDIA

            ROUTE 47 BETWEEN GIBSON CITY AND MAHOMET WITH MULTIPLE
            SPOTS OF DEEP FLOODING ACROSS THE ROAD. PUBLIC REPORT VIA
            WCIA FACEBOOK PAGE

1000 AM     HEAVY RAIN       LEXINGTON               40.64N 88.78W
07/12/2014  M4.01 INCH       MCLEAN             IL   MESONET

            APRS MESONET

1000 AM     HEAVY RAIN       SW CHAMPAIGN            40.11N 88.26W
07/12/2014  M4.80 INCH       CHAMPAIGN          IL   BROADCAST MEDIA

            PUBLIC REPORT VIA WCIA FACEBOOK PAGE

1010 AM     HEAVY RAIN       LAKE OF THE WOODS       40.21N 88.37W
07/12/2014  M6.50 INCH       CHAMPAIGN          IL   PUBLIC

            TOTAL SINCE 6 AM. PUBLIC REPORT VIA TWITTER

1015 AM     HEAVY RAIN       MAHOMET                 40.19N 88.40W
07/12/2014  M6.00 INCH       CHAMPAIGN          IL   BROADCAST MEDIA

            PUBLIC REPORT VIA WCIA FACEBOOK PAGE

1035 AM     HEAVY RAIN       BEMENT                  39.92N 88.57W
07/12/2014  M2.50 INCH       PIATT              IL   BROADCAST MEDIA

            PUBLIC REPORT VIA WCIA FACEBOOK PAGE

1035 AM     HEAVY RAIN       FARMER CITY             40.24N 88.64W
07/12/2014  M4.50 INCH       DE WITT            IL   BROADCAST MEDIA

            PUBLIC REPORT VIA WCIA FACEBOOK PAGE

1045 AM     HEAVY RAIN       CISCO                   40.01N 88.72W
07/12/2014  M3.50 INCH       PIATT              IL   BROADCAST MEDIA

            PUBLIC REPORT VIA WCIA FACEBOOK PAGE

1050 AM     HEAVY RAIN       1 SSE URBANA            40.10N 88.20W
07/12/2014  M4.47 INCH       CHAMPAIGN          IL   COCORAHS

            STORM TOTAL, WITH 4.33 INCHES IN LAST 4 HOURS.

1100 AM     HEAVY RAIN       SE URBANA               40.11N 88.21W
07/12/2014  M4.28 INCH       CHAMPAIGN          IL   PUBLIC

            RAIN HAS STOPPED

1115 AM     HEAVY RAIN       2 ENE PHILO             40.01N 88.12W
07/12/2014  M4.34 INCH       CHAMPAIGN          IL   COCORAHS

1130 AM     FLASH FLOOD      MANSFIELD               40.21N 88.51W
07/12/2014                   PIATT              IL   PUBLIC

            WATER OVER US-150 FROM MANSFIELD TO MAHOMET. PUBLIC
            REPORT VIA TWITTER

1130 AM     HEAVY RAIN       LAKE OF THE WOODS       40.21N 88.37W
07/12/2014  E7.00 INCH       CHAMPAIGN          IL   BROADCAST MEDIA

            PUBLIC REPORT RELAYED VIA UIUC CAMPUS TV STATION

1130 AM     FLASH FLOOD      1 W FISHER              40.32N 88.37W
07/12/2014                   CHAMPAIGN          IL   PUBLIC

            US-136 FLOODED. REPORT VIA TWITTER

1138 AM     HEAVY RAIN       CHAMPAIGN               40.11N 88.26W
07/12/2014  M5.18 INCH       CHAMPAIGN          IL   MESONET

            INTERSECTION OF MCKINLEY AND PARK AVE, WHICH IS ALSO
            COVERED BY A FOOT OF WATER. SWOP REPORT

1148 AM     FLASH FLOOD      MANSFIELD               40.21N 88.51W
07/12/2014                   PIATT              IL   DEPT OF HIGHWAYS

            US-150 CLOSED EAST OF MANSFIELD DUE TO FLOODING. REPORTED
            BY IDOT

0100 PM     HEAVY RAIN       WILLARD AIRPORT         40.04N 88.28W
07/12/2014  M2.77 INCH       CHAMPAIGN          IL   ASOS

            STORM TOTAL.

0100 PM     HEAVY RAIN       MANSFIELD               40.21N 88.51W
07/12/2014  M5.70 INCH       PIATT              IL   BROADCAST MEDIA

            PUBLIC REPORT VIA WCIA FACEBOOK PAGE

&&

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:53 AM CDTFlash Flood WarningILXChampaign, McLean, Piatt6 hr
Jul 12, 3:00 PM CDTAreal Flood WarningILXChampaign, McLean, Piatt7 hr
Jul 12, 4:30 PM CDTRiver Flood WarningILXPiatt7 days

Nearby

Flash Flood Watches in Illinois, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.